Alert archive / Massachusetts / Flash Flood Watches in 2008

Flash Flood Watch 2, NWS Boston/Norton, MA

June 14, 2008Franklin County, Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this flash flood watch at Jun 14, 2008, 3:30 PM EDT for Franklin County, Hampden County, Hampshire County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2008, 3:30 PM EDT (19:30 UTC)
Expired
Jun 14, 2008, 9:44 PM EDT
In force
6 hr
Issued by
NWS Boston/Norton, MA
Flood severity
None

Counties Capitol Planning Region, CT, Franklin County, MA, Hampden County, MA, Hampshire County, MA

The radar

The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 423 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
423 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KBOX 141930
FFABOX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
330 PM EDT SAT JUN 14 2008

...FLASH FLOODING POSSIBLE OVER THE SLOPES OF THE BERKSHIRES INTO
THIS EVENING...

.SCATTERED THUNDERSTORMS MAY TRAVERSE THE SAME AREAS IN THE SLOPES OF
THE BERKSHIRES THROUGH THE EVENING CAUSING LOCALIZED FLASH FLOODING...

CTZ002-MAZ002-008-009-150300-
/O.NEW.KBOX.FF.A.0002.080614T1930Z-080615T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT...
CHESTERFIELD...BLANDFORD
330 PM EDT SAT JUN 14 2008

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT AND WESTERN
  MASSACHUSETTS...INCLUDING THE FOLLOWING AREAS...IN NORTHERN
  CONNECTICUT...NORTHWESTERN HARTFORD CT. IN WESTERN
  MASSACHUSETTS... WESTERN FRANKLIN MA...WESTERN HAMPDEN MA AND
  WESTERN HAMPSHIRE MA.

* UNTIL 11 PM EDT THIS EVENING

* SCATTERED THUNDERSTORMS HAVE PRODUCED 1 TO 2 INCHES OF RAIN DURING
  THE AFTERNOON HOURS OVER THE IMMEDIATE SLOPES OF THE BERKSHIRES...
  ACCORDING TO ESTIMATES FROM DOPPLER RADAR. A NEW BATCH OF NUMEROUS
  THUNDERSTORMS IS EXPECTED TO APPROACH THE WATCH AREA FROM THE
  SOUTHWEST EARLY THIS EVENING...BETWEEN 6 PM AND 8 PM. AN ADDITIONAL
  1 TO 2 INCHES IS POSSIBLE AS THESE MOVE THROUGH. THIS HAS THE
  POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING ON SMALL STREAMS AND
  CREEKS...ESPECIALLY IN THOSE AREAS THAT ALREADY RECEIVED HEAVY
  RAINFALL.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$
FIELD
1 follow-up statement
000 
WGUS61 KBOX 150144
FFABOX

FLOOD WATCH
NATIONAL WEATHER SERVICE TAUNTON MA
944 PM EDT SAT JUN 14 2008

CTZ002-MAZ002-008-009-150245-
/O.CAN.KBOX.FF.A.0002.000000T0000Z-080615T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARTFORD CT-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...CHARLEMONT...
CHESTERFIELD...BLANDFORD
944 PM EDT SAT JUN 14 2008

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS HAS BEEN CANCELED. THUNDERSTORMS ACROSS THE
AREA HAVE DISSIPATED WITH JUST SCATTERED SHOWERS REMAINING. 

$$

NOCERA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood watch went out at Jun 14, 10:25 AM EDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 14, 10:25 AM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1025 AM EDT SAT JUN 14 2008

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL BRING A ROUND OF SHOWERS AND
THUNDERSTORMS TO THE REGION LATE TODAY INTO EARLY SUNDAY. DRY
WEATHER WILL FOLLOW SUNDAY AFTERNOON AND PROBABLY CONTINUE THROUGH
MONDAY MORNING. AN UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE
NORTHEAST FOR MUCH OF THE NEXT WORK WEEK...BRINGING BOUTS OF
SHOWERS/THUNDERSTORMS TO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LINE OF SHOWERS ASSOCIATED WITH WEAK WARM FRONT HAS DEVELOPED FROM
S OF KASH THROUGH EASTERN FRANKLIN AND HAMPSHIRE COUNTIES. A COUPLE
OF OTHER SHOWERS HAVE ALSO DEVELOPED S OF THE LINE. APPEARS THAT
THESE SHOWERS ARE HEAVY RAINERS...AS MOST OF THE HIGHER REFLECTIVITY
VALUES ARE BELOW THE FREEZING LEVEL. ALSO...WITH LIGHT STEERING
WINDS ALOFT...EXPECT ANY PRECIP TO DUMP IN A FEW SPOTS. SO...EXPECT
SOME BRIEF HEAVY RAINS THROUGH EARLY AFTERNOON PRIOR TO ARRIVAL OF
PRECIP FROM CENTRAL AND WESTERN NEW YORK DURING THE REMAINDER OF THE
AFTERNOON. WILL NEED TO BE MINDFUL OF LOCALIZED FLOODING IF ANY OF
THESE SHOWERS SITS OVER AN AREA TOO LONG.

TEMPS ARE RUNNING A BIT COOLER THAN FORECAST ESPECIALLY OVER WESTERN
AREAS WHERE THERE ARE MORE CLOUDS. DEWPOINTS HAVE BEEN INCREASING TO
THE LOWER 60S ON THE SOUTH COAST...WHICH WAS EXPECTED...BUT
REMAINING IN THE MID-UPPER 50S FROM ABOUT THE MASS PIKE NORTHWARD.
AS WARM FRONT WORKS THROUGH...SHOULD SEE DEWPOINTS INCREASE ACROSS
NORTHERN AREAS AS WELL.

HAVE ALREADY UPDATED ZONES AND GRIDS ALONG WITH AFM AND PFM TO
REFLECT THE DEVELOPING SHOWERS AND TEMP/DP UPDATES FOR THE NEXT FEW
HOURS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...

AS WEAK WAVE OF LOW PRES DEVELOPS ON THE FRONT LOW LEVEL FLOW
BECOMES SOUTHEAST...WHICH WILL PROMOTE COOL/STABLE MARINE LAYER TO
ADVECT INLAND. THIS WILL LIMIT INSTABILITY ACROSS RI AND EASTERN MA.
FARTHER WEST...GREATER LIFT AND INSTABILITY OCCURS OVER WESTERN
PORTIONS OF CT/MA AND SW. THUS...BULK OF SHOWER AND ACTIVITY SHOULD
OCCUR OVER WESTERN PORTIONS WITH CONVECTION WEAKENING AS IT MOVES
EASTWARD.

SUNDAY...
WEAK SHORT WAVE TROF AND ASSOCIATED COLD FRONT MOVE OFFSHORE
YIELDING ANTICYCLONIC FLOW IN THE MID LEVELS. THIS SHOULD BRING AN
END TO ANY LINGERING SHOWERS BY MIDDAY. THE MORE DIFFICULT QUESTION
WILL BE HOW LONG WILL CLOUDS LINGER.  WEAK LOW PRES ALONG THE
DEPARTING FRONT APPEARS TO YIELD WEAK ONSHORE FLOW ACROSS THE
REGION...WHICH WILL LIKELY KEEP LOW CLOUDS ACROSS RI AND EASTERN MA
FOR SOME TIME. BUT GIVEN THE MID LEVEL ANTICYCLONIC FLOW COMBINED
WITH HIGH JUNE SUN ANGLE...LOW LEVEL MOISTURE MAY LIFT INTO A
SCT-BKN STRATO-CU DECK. SO BREAKS OF SUNSHINE ARE POSSIBLE AS THE
AFTERNOON PROGRESSES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
IT LOOKS AS THOUGH WE WILL BE IN BETWEEN LOW PRESSURE SYSTEMS SUNDAY
NIGHT. GENERALLY FAIR WEATHER IS EXPECTED BUT THERE COULD BE A FAIR
AMOUNT OF CLOUDS AROUND EARLY ON ALONG WITH A FEW AREAS OF FOG.

A LARGE UPPER LEVEL VORTEX WILL DIG THROUGH THE GREAT LAKES MONDAY.
THIS WILL HELP TO PUSH A COLD FRONT EASTWARD INTO NEW YORK STATE.
WEAK LOW PRESSURE MAY DEVELOP ALONG THIS FRONT OVER THE MID ATLANTIC
STATES. SCATTERED...IF NOT NUMEROUS...SHOWERS AND THUNDERSTORMS
SHOULD DEVELOP ALONG AND IN ADVANCE OF THE FRONT AND PUSH INTO A GOOD
PORTION OF SNE BY LATE IN THE AFTERNOON. THE AMOUNT OF INSTABILITY
AND WIND SHEAR PRESENT WILL DETERMINE THE LEVEL OF RISK FOR
STRONG/SEVERE THUNDERSTORMS. HOWEVER...NOT TO CONFIDENT ON ANYTHING
WIDESPREAD AT THIS TIME SINCE CLOUD COVER MAY BE AN ISSUE.
OTHERWISE...EXPECT INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS
LATE IN THE AFTERNOON MONDAY AND ESPECIALLY MONDAY NIGHT.

FROM TUESDAY ONWARD...AN UNSETTLED PATTERN LOOKS TO RESULT DUE TO
THE SLOW MOVING UPPER LEVEL VORTEX. THIS WILL LIKELY MEAN PERIODS OF
SHOWERS AND LOTS OF CLOUDS...ALONG WITH LOWER THAN NORMAL
TEMPERATURES TUESDAY AND WEDNESDAY. THEREAFTER...THE MODELS DIVERGE
WITH RESPECT THE MOVEMENT OF THE UPPER LOW. THE ECMWF WANTS TO
RELEASE THIS FEATURE A LOT QUICKER THAN THE GFS/GFS ENS. EVEN
STILL...CYCLONIC FLOW WILL LIKELY RESULT WHICH WILL STILL LIKELY
MEAN A FEW SHOWERS...CLOUDY PERIODS...AND COOLER THAN NORMAL TEMPS
RIGHT THROUGH THE END OF THE WEEK.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
TODAY...
MAINLY VFR WITH SCT-BKN CU DEVELOPING ESPECIALLY IN THE INTERIOR.
SCT SHOWERS/TSTMS MAY MOVE INTO THE CT VALLEY LATE IN THE DAY WITH
CONDITIONS POSSIBLY LOWERING TO MVFR AT BDL/BAF.

TONIGHT...
VFR/MVFR IN SCT SHOWERS/TSTMS BAF/BDL WITH MVFR/IFR PVD/BOS/HYA/ACK
IN LOW CLOUDS AND FOG.

SUNDAY...
VFR EXCEPT IFR IN LOW CLOUDS AND FOG ACROSS BOS/PVD/HYA AND ACK.
ALTHOUGH IFR CONDITIONS SHOULD LIFT TO MVFR DURING THE AFTERNOON.

OUTLOOK...SUNDAY NIGHT THOUGH WEDNESDAY...

PATCHY FOG/MIST POSSIBLE SUNDAY NIGHT...OTHERWISE VFR LOOKS MOST
LIKELY. ON MONDAY...COLD FRONT WILL APPROACH FROM THE WEST.
THEREFORE...AND INCREASED CHANCE OF MVFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS APPEARS POSSIBLE MONDAY AFTERNOON AND NIGHT. MVFR
CONDS POSSIBLE TUE AND WED UNDERNEATH UPPER LOW.

&&

.MARINE...
TODAY...
ANOTHER DAY OF FINE BOATING WEATHER WITH LIGHT WEST WINDS BECOMING
SOUTHEAST BY MIDDAY. SEAS 1-3 FT ACROSS THE OCEAN WATERS WITH NEAR
FLAT CONDITIONS NEAR SHORE.

TONIGHT...
SCATTERED SHOWERS WITH ISOLATED TSTMS POSSIBLE. LIGHT WINDS AND
FAIRLY FLAT SEAS CONTINUE. VSBY MAY LOWER 1-3 NM IN AREAS OF FOG.

SUNDAY...
WEAK COLD FRONT MOVES OFFSHORE. HOWEVER...SCATTERED SHOWERS AND FOG
MAY LINGER THROUGH THE MORNING ACROSS THE EASTERN MA WATERS. WINDS
REMAIN LIGHT BEHIND THE FRONT. FAIRLY FLAT SEAS CONTINUE.

OUTLOOK...SUNDAY THROUGH WEDNESDAY...

SMALL CRAFT WINDS AND SEAS POSSIBLE...MAINLY ON OUTER WATERS MONDAY
NIGHT INTO TUESDAY IN ASSOCIATION WITH COLD FRONT. HOWEVER...THE
MODELS MAY BE OVERDONE ON WINDS AND SEAS. OVERALL...A RELATIVELY
TRANQUIL MONDAY THROUGH WEDNESDAY PERIOD IS EXPECTED IN THE WIND AND
WAVE DEPARTMENT. HOWEVER...BOATING WEATHER WILL PROBABLY BE LESS
THAN IDEAL WITH SHOWERS/TSTMS AROUND A GOOD PORTION OF THE
TIME...ESPECIALLY MONDAY EVENING ONWARD.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/EKSTER
NEAR TERM...NOCERA/EVT
SHORT TERM...NOCERA
LONG TERM...EKSTER
AVIATION...NOCERA/EKSTER
MARINE...NOCERA/EKSTER
Hazardous weather outlook, Jun 14, 4:11 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT SAT JUN 14 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-150815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
411 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS
AFTERNOON...MAINLY ACROSS WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE. THERE IS A LOW PROBABILITY OF AN ISOLATED SEVERE STORM OR
TWO. THE MAIN THREAT WOULD BE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A ROUND OF THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON INTO
TUESDAY. THERE IS THE POTENTIAL FOR SOME SEVERE WEATHER OVER THIS
TIME BUT THIS WILL DEPEND ON TIMING AND THE LEVEL OF INSTABILITY WHICH
REMAINS UNCERTAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-150815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
411 AM EDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COUPLE OF THUNDERSTORMS MAY OCCUR OVER THE WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF A FEW THUNDERSTORMS SUNDAY MORNING. THERE IS
ANOTHER CHANCE OF A ROUND OF THUNDERSTORMS MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 14, 12:58 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1258 PM EDT SAT JUN 14 2008

MAZ002-003-008>011-141745-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
1258 PM EDT SAT JUN 14 2008

AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 35 MPH ALONG A LINE EXTENDING FROM NEAR HAWLEY...
CUMMINGTON...WORTHINGTON...CHESTER AND BLANDFORD...MOVING EAST AT
14 MPH.

THUNDERSTORMS WILL BE NEAR...
WILLIAMSBURG AND MONTGOMERY BY 110 PM EDT...
WHATELY AND WESTFIELD BY 120 PM EDT...
MONTAGUE AND SUNDERLAND BY 130 PM EDT...
AND MONTAGUE AND HOLYOKE BY 140 PM EDT.

THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WHICH MAY CAUSE
MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH
AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS.

EVT
Special weather statement, Jun 14, 1:50 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
150 PM EDT SAT JUN 14 2008

CTZ002-003-MAZ002-003-008>011-141845-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-TOLLAND CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
150 PM EDT SAT JUN 14 2008

AT 150 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS IN THE SLOPES OF THE BERKSHIRES...
MAINLY IN BERSKSHIRE...SOUTHERN FRANKLIN...HAMPSHIRE...AND WESTERN
HAMPDEN COUNTIES.  WHILE INDIVIDUAL STORMS WERE MOVING TO THE EAST
AND SOUTHEAST AT 15 MPH...ADDITIONAL STORMS CONTINUED TO REGENERATE
AND MOVE INTO THESE SAME AREAS.  THUS...LOCALIZED PONDING OF WATER
ON ROADWAYS WILL BE OCCURRING.

HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND EVEN SOME
SMALL HAIL WILL OCCUR WITH THESE STORMS THROUGH THE AFTERNOON HOURS.
STAY TUNED TO LATER STATEMENTS OR POSSIBLE ISSUANCES OF FLOOD
WATCHES WARNINGS OR ADVISORIES.

FIELD
Special weather statement, Jun 14, 1:51 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
151 PM EDT SAT JUN 14 2008

CTZ002-003-MAZ002-003-008>011-141845-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-TOLLAND CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
150 PM EDT SAT JUN 14 2008

AT 150 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS SHOWERS AND THUNDERSTORMS IN THE SLOPES OF THE BERKSHIRES...
MAINLY IN BERKSHIRE...SOUTHERN FRANKLIN...HAMPSHIRE...AND WESTERN
HAMPDEN COUNTIES.  WHILE INDIVIDUAL STORMS WERE MOVING TO THE EAST
AND SOUTHEAST AT 15 MPH...ADDITIONAL STORMS CONTINUED TO REGENERATE
AND MOVE INTO THESE SAME AREAS.  THUS...LOCALIZED PONDING OF WATER
ON ROADWAYS WILL BE OCCURRING.

HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND LIGHTNING...AND EVEN SOME
SMALL HAIL WILL OCCUR WITH THESE STORMS THROUGH THE AFTERNOON HOURS.
STAY TUNED TO LATER STATEMENTS OR POSSIBLE ISSUANCES OF FLOOD
WATCHES WARNINGS OR ADVISORIES.

FIELD
Special weather statement, Jun 14, 2:45 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT SAT JUN 14 2008

CTZ002-141945-
HARTFORD CT-
245 PM EDT SAT JUN 14 2008

AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
VERY STRONG THUNDERSTORM WITH HAIL...TORRENTIAL DOWNPOURS...FREQUENT
LIGHTNING...AND GUSTY WINDS... JUST NORTH OF TORRINGTON...MOVING
EAST AT 11 MPH.

IF THE STORM CONTINUES ON ITS PRESENT COURSE...IT WILL BE NEAR
CANTON BY 330 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.  ANYONE OUTDOORS SHOULD SEEK SHELTER INDOORS AT THIS TIME
DUE TO THE FREQUENT LIGHTNING STRIKES WITH THIS STORM.

FIELD
Special weather statement, Jun 14, 3:18 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
318 PM EDT SAT JUN 14 2008

CTZ002>004-142000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-
318 PM EDT SAT JUN 14 2008

AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL OVER BOLTON...OR ABOUT 3 MILES
SOUTHEAST OF VERNON...MOVING EAST AT 10 MPH.  FREQUENT LIGHTNING AND
HEAVY DOWNPOURS WILL ALSO ACCOMPANY THIS STORM.

THE THUNDERSTORM WILL BE NEAR...ANDOVER BY 340 PM EDT...COVENTRY AND
COLUMBIA BY 400 PM EDT.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 3:51 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region42 min
Jun 14, 4:09 PM EDTSevere Thunderstorm WarningBOX51 min

Nearby

Flash Flood Watches in Massachusetts, 2008Flash Flood Watches in Connecticut, 2008Every flash flood watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.